Ortho dr. visit

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Irish Babe
Veteran Member


Date Joined May 2007
Total Posts : 1371
   Posted 7/20/2008 12:28 PM (GMT -7)   
I have had a prob for about a month w/ Tendenosis in my right shoulder, even longer in my right hand and knee. I finally got into the ortho dr on Thurs. He said I needed cortisone in my knees, yeah, both are bad, and my shoulder. I vetoed that. He did give me shots in both knee caps. He asked how I was w/ needles, I told him "Big Baby". The first shot was not too bad, the sceond one OMG. They brought me juice boxes, lol. He gave me a rx for Lyrica 75mg at night, I asked if I was to take it w/ the Soma that is from my PCP, He said yes. I did, and got up at 5:30 on Fri to do groc w/ my DS (who's on vacation) I was so sick, nauseous, dizzy, shaky. I decided to just take the Lyrica in the eve - no Soma. It still takes me awhile to function in the morning but I'm not spinning. The dr. also gave me Lidocaine patches for my shoulders, yes both. My left is so sore, I guess from p/u the slack for the right arm. The patches don't seem to be helping. I have to ice, heat, exercise, then ice my arm 2x a day at least.
 
I have to go back 2 more times for the 'lube' shots in the knees and I begin p/t on my shoulder this wk. Has anyone had therapy on the shoulder before?  I'm curious how much fun I can expect. Has anyone used these patches before, have they helped you? I don't feel like they are doing anything. The Advil isn't cutting it right now. I just feel so sore and achy right now, head to toe.
 
This dr has me on 75mg of Lyrica now, w/ the idea of bringing it up in 2 wks to 75mg 2x a day. I'm trying to get my 'joints' functional again, but I still won't be able to do anything, including drive, if I'm on 2 doses of Lyrica. I'm having a lot of fun 'proofing' today, I feel very 'out there' right now. Pls forgive me, if any of this doesn't make sense.  Hope you are all having a good day.  God bless.  Alice.

Mrsppmrxky
Regular Member


Date Joined Jul 2006
Total Posts : 380
   Posted 7/20/2008 12:46 PM (GMT -7)   
I have had therapy on my shoulders. My neck is a mess, as some other vertabrae in my back. The best thing that I found in the therapy I had was the wet heat, tens unit and then the massage (light massage).......the exercises wore me out. I came home and napped.

I can't take Lyrica....I stayed 'drunk' and dizzy. for hours after I would get up in the morning. I would take it at night. I can take cymbalta, but not the lyrica. (My husband is the opposite..he takes Lyrica and can't take cymbalta.)

If your insurance would allow you to have a home tens unit, I would go for it!

I use the Lidocaine patches when the pain pills do nothing for the pain. The patches work for me. I can leave them on for up to 12 hours in one spot. I had to get up the other night and have my husband apply a patch to my spine between the shoulder blades. The pain was so sharp, I was afraid at first I was having a heart attack. LOL............He did not appreciate being woken up to apply the patch, but I told him it was that or to start listening to me scream because I could not reach the spot between my shoulder blades. LOL

I can laugh now, but that night I surely saw no humor!

I hope you feel better! I think that I would want to crawl up under the dr.'s carpet if he suggested a shot in my knee!!!! That sounds very painful.

Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 7/20/2008 1:41 PM (GMT -7)   
I hope you get better quick Alice. I have found the lidoderm patches work better for pain that is close to the skin like the ribs. It doesn't get down to the deep pain. I won't part with my TENS unit.
 
I have had cortizone shots in my hand, that will send you through the roof when they put it in the joint. So I can imagine what the knee feels like.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 7/20/2008 2:03 PM (GMT -7)   
Ouch, Alice!  That's doesn't sound like too much fun.  I have pain in my shoulders and have found the light massages work really well.  So, just in case this doesn't work out for you, you have another option.
 
I do not have a TENS but I know Marlee and others love theirs.  I'd probably electrocute myself!  tongue
 
Feel better, Alice.  You will find what works for you.
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


Irish Babe
Veteran Member


Date Joined May 2007
Total Posts : 1371
   Posted 7/20/2008 4:59 PM (GMT -7)   

Thank you for getting back to me.

Mrs P, I"m glad your husband was home to help you, mine works the overnight. My mantra is, If I make it til daylight...lol. I love my heating pad and a massage would be heavenly. Hopefully, I will see what a Tens unit is all about at p/t. The ortho didn't want me on pain pills he felt the patches would be enough. Gotta love that sense of humor. In my left knee, he gave the shot and it hit the knee cap that was an experiiece. Hopefully, you never have to have one.

Marlee, I had the cortisone in the shoulder and it didn't hurt, til later, I got Shingles. I did have fluid drawn from my other shoulder and he hit the bone. I came thatclose to passing out. You and Mrs P both recommend the tens unit, I hope they give me a chance w/ that to see if it's any help. I will ask about it.

Sherrine, I love a massage, just the thought of it sounds so good. Hopefully, that is part of the plan this wk. Evemtually we will find something for the pain of FMS and we will all feel like a million bucks.

Again, thank you for your experiences and insight. Hopefully you will all have a peaceful night and a wonderful tomorrow;

God bless.  Alice.


Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 7/20/2008 5:28 PM (GMT -7)   
Yes Sherrine, you would probably electrocute yourself with a 9 V battery. devil
 
Alice you made me shudder talking about the shots.
 
You can get a TENS unit online without a rx. They are under $50.00. It interrupts the pain signal to the brain.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 7/20/2008 6:06 PM (GMT -7)   
Marlee,

How often do you have to use your tens unit?

The thought of those shots make me shudder too. I use to get cortizone shots in my arm and it ached so bad for a long time. The needle was humongous. Just the thought of needles makes me shudder too.

Alice I hope that they helped you.

Hugs to all,
Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 4:51 AM (GMT -7)
There are a total of 2,734,568 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
269 Guest(s), 5 Registered Member(s) are currently online.  Details
Win2qt4u, Xmaslover, maria2016, Steve n Dallas, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer